Unexpected difficult airway management due to the use of ACE inhibitors: case report

Loading...
Thumbnail Image
Identifiers

Publication date

2018

Start date of the public exhibition period

End date of the public exhibition period

Advisors

Journal Title

Journal ISSN

Volume Title

Publisher

Colombian Journal of Anesthesiology
Metrics
Google Scholar

Research Projects

Organizational Units

Journal Issue

Abstract

Angioedema induced by the use of angiotensin converting enzyme (ACE) inhibitors is an uncommon but life-threatening complication, especially when the airway is affected, creating unexpected difficult airway management. A prompt differential diagnosis with anaphylactic shock is critical, given that adrenaline treatment does not improve angioedema. We report a case of angioedema induced by ACE inhibitor following in-hospital administration of captopril, with almost impossible intubation, and secondary aspiration during airway management. Angioedema was erroneously treated, because it was mistakenly considered to be an anaphylactic reaction, and it could have ended in death.

Doctoral program

Description

Keywords

Citation

Collections